Alert archive / West Virginia / Winter Storm Watches in 2012
Winter Storm Watch 4, NWS Charleston, WV
NWS Charleston, WV issued this winter storm watch at Oct 26, 2012, 3:49 PM EDT for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Oct 29, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:49 PM EDT (19:49 UTC)
- In effect from
- Oct 29, 2012, 2:00 AM EDT
- Expired
- Oct 28, 2012, 4:57 PM EDT
- In force
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS41 KRLX 261949 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 349 PM EDT FRI OCT 26 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON... .THE REMNANTS OF HURRICANE SANDY WILL LIKELY MOVE INTO NORTHERN WEST VIRGINIA...TO INTERACT WITH A STALLING COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL TROUGH. WVZ038-046-047-270400- /O.NEW.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 349 PM EDT FRI OCT 26 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * LOCATIONS...POCAHONTAS...RANDOLPH...WEBSTER COUNTIES. * HAZARD TYPES...HEAVY SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...8 TO 10 INCHES. HIGHER AMOUNTS POSSIBLE HIGHEST ELEVATIONS. * TIMING...FIRST SNOWFALL OF THE SEASON WILL START LATE SUNDAY NIGHT. THE HIGHEST ACCUMULATIONS WILL OCCUR MONDAY THROUGH TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK ACROSS THE HIGHER WINDWARD TERRAIN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...FROM THE LOWER 30S UPPER VALLEYS...RANGING TO THE UPPER 20S HIGHEST ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
9 follow-up statements
342 WWUS41 KRLX 270246 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1046 PM EDT FRI OCT 26 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON... .THE REMNANTS OF HURRICANE SANDY WILL LIKELY MOVE INTO NORTHERN WEST VIRGINIA...TO INTERACT WITH A STALLING COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL TROUGH. WVZ038-046-047-271100- /O.CON.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 1046 PM EDT FRI OCT 26 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * LOCATIONS...POCAHONTAS...RANDOLPH...WEBSTER COUNTIES. * HAZARD TYPES...HEAVY SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...10 TO 14 INCHES. * TIMING...FIRST SNOWFALL OF THE SEASON WILL START LATE SUNDAY NIGHT. THE HIGHEST ACCUMULATIONS WILL OCCUR MONDAY THROUGH TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK ACROSS THE HIGHER WINDWARD TERRAIN. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
561 WWUS41 KRLX 270908 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 508 AM EDT SAT OCT 27 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON... .THE REMNANTS OF HURRICANE SANDY WILL LIKELY MOVE INTO NORTHERN WEST VIRGINIA...TO INTERACT WITH A STALLING COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL TROUGH. WVZ038-046-047-271715- /O.CON.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 508 AM EDT SAT OCT 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * LOCATIONS...POCAHONTAS...RANDOLPH...WEBSTER COUNTIES. * HAZARD TYPES...HEAVY SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...10 TO 14 INCHES. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE LOWER 30S. * TIMING...RAIN WILL CHANGE TO SNOW LATE SUNDAY NIGHT. THE HIGHEST ACCUMULATIONS WILL OCCUR MONDAY NIGHT INTO TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK ACROSS THE HIGHER WINDWARD TERRAIN. THE COMBINATION OF SNOW AND WIND MAY LEAD TO REDUCED VISIBILITY IN BLOWING SNOW ALONG WITH DRIFTING OF SNOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
483 WWUS41 KRLX 271432 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1032 AM EDT SAT OCT 27 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON... .THE REMNANTS OF HURRICANE SANDY WILL LIKELY MOVE INTO NORTHERN WEST VIRGINIA...TO INTERACT WITH A STALLING COLD FRONT...AND ITS ASSOCIATED UPPER LEVEL TROUGH. WVZ038-046-047-272245- /O.CON.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 1032 AM EDT SAT OCT 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * LOCATIONS...POCAHONTAS...RANDOLPH...WEBSTER COUNTIES. * HAZARD TYPES...HEAVY SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...10 TO 14 INCHES. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TEMPERATURES...IN THE LOWER 30S. * TIMING...RAIN WILL CHANGE TO SNOW LATE SUNDAY NIGHT. THE HIGHEST ACCUMULATIONS WILL OCCUR MONDAY NIGHT INTO TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK ACROSS THE HIGHER WINDWARD TERRAIN. THE COMBINATION OF SNOW AND WIND MAY LEAD TO REDUCED VISIBILITY IN BLOWING SNOW ALONG WITH DRIFTING OF SNOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
644 WWUS41 KRLX 272014 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 414 PM EDT SAT OCT 27 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE HIGHER ELEVATIONS... .THE REMNANTS OF HURRICANE SANDY WILL INTERACT AN UPPER LEVEL LOW AND A STALLED COLD FRONT TO PRODUCE HEAVY SNOW IN THE HIGHER ELEVATIONS OF THE MOUNTAINS. WVZ038-046-047-280415- /O.CON.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 414 PM EDT SAT OCT 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * LOCATIONS...BEST CHANCES IN THE HIGHER ELEVATIONS OF THE MOUNTAINS...BUT CAN NOT BE RULED OUT IN THE VALLEYS. * HAZARD TYPES...HEAVY SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...RANGING FROM 1 TO 2 FEET IN THE HIGHEST ELEVATIONS....DOWN TO 1 TO 6 INCHES IN THE LOWER ELEVATIONS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...RAIN WILL CHANGE TO SNOW LATE SUNDAY NIGHT IN THE HIGHEST ELEVATIONS. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WILL BE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. THE COMBINATION OF SNOW AND WIND MAY LEAD TO REDUCED VISIBILITY IN BLOWING SNOW ALONG WITH DRIFTING OF SNOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
561 WWUS41 KRLX 272050 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 450 PM EDT SAT OCT 27 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE HIGHER ELEVATIONS... .THE REMNANTS OF HURRICANE SANDY WILL INTERACT AN UPPER LEVEL LOW AND A STALLED COLD FRONT TO PRODUCE HEAVY SNOW IN THE HIGHER ELEVATIONS OF THE MOUNTAINS. WVZ035>037-280500- /O.EXA.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ RALEIGH-FAYETTE-NICHOLAS- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 450 PM EDT SAT OCT 27 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING. * LOCATIONS...BEST CHANCES IN THE HIGHER ELEVATIONS OF THE MOUNTAINS...BUT CAN NOT BE RULED OUT IN THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...4 TO 8 INCHES. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...RAIN WILL CHANGE TO SNOW LATE SUNDAY NIGHT IN THE HIGHEST ELEVATIONS. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WILL BE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. THE COMBINATION OF SNOW AND WIND MAY LEAD TO REDUCED VISIBILITY IN BLOWING SNOW ALONG WITH DRIFTING OF SNOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WVZ038-046-047-280500- /O.CON.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 450 PM EDT SAT OCT 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * LOCATIONS...BEST CHANCES IN THE HIGHER ELEVATIONS OF THE MOUNTAINS...BUT CAN NOT BE RULED OUT IN THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...1 TO 2 FEET ABOVE 2500FT....DOWN TO 1 TO 6 INCHES IN THE LOWER ELEVATIONS. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...RANGING FROM THE MID 20S TO MID 30S DEPENDING ON ELEVATION. * TIMING...RAIN WILL CHANGE TO SNOW LATE SUNDAY NIGHT IN THE HIGHEST ELEVATIONS. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WILL BE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. THE COMBINATION OF SNOW AND WIND MAY LEAD TO REDUCED VISIBILITY IN BLOWING SNOW ALONG WITH DRIFTING OF SNOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
790 WWUS41 KRLX 280223 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1023 PM EDT SAT OCT 27 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE HIGHER ELEVATIONS... .THE REMNANTS OF HURRICANE SANDY WILL INTERACT AN UPPER LEVEL LOW AND A STALLED COLD FRONT TO PRODUCE HEAVY SNOW IN THE HIGHER ELEVATIONS OF THE MOUNTAINS. WVZ035>038-046-047-281030- /O.CON.KRLX.WS.A.0004.121029T0600Z-121031T0000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... MARLINTON...ELKINS 1023 PM EDT SAT OCT 27 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH TUESDAY EVENING... * LOCATIONS...BEST CHANCES IN THE HIGHER ELEVATIONS OF THE MOUNTAINS...BUT CAN NOT BE RULED OUT IN THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...1 TO 6 INCHES BELOW 2500FT...4 TO 8 INCHES FROM 2500FT TO 3000FT...AND 1 TO 2 FEET ABOVE 3000FT. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH IN THE LOWER ELEVATIONS. NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ABOVE 3000FT. * TEMPERATURES...IN THE UPPER 20S TO MID 30S. * TIMING...RAIN WILL CHANGE TO SNOW LATE SUNDAY NIGHT IN THE HIGHEST ELEVATIONS. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WILL BE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. UNTREATED ROADS MAY BECOME VERY SLICK. THE COMBINATION OF SNOW AND WIND MAY LEAD TO REDUCED VISIBILITY IN BLOWING SNOW ALONG WITH DRIFTING OF SNOW ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
913 WWUS41 KRLX 280820 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 420 AM EDT SUN OCT 28 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE HIGHER ELEVATIONS... .A STRONG DISTURBANCE IN THE WINDS ALOFT...WILL PULL HURRICANE SANDY AND ITS REMNANTS WESTWARD ON MONDAY. THIS WOULD PRODUCE HEAVIEST SNOW ACCUMULATIONS ACROSS THE HIGH TERRAIN OF THE MOUNTAINOUS COUNTIES. VAZ003-004-WVZ033-034-281630- /O.EXB.KRLX.WS.A.0004.121029T0600Z-121031T1200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 420 AM EDT SUN OCT 28 2012 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOCATIONS...BEST CHANCES ACROSS THE HIGHER TERRAIN...BUT CAN NOT BE RULED OUT IN THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...1 TO 6 INCHES IN RIVER VALLEYS TO A FOOT OR MORE FOR ELEVATIONS ABOVE 2500 FEET. * WINDS...INCREASING ON MONDAY WITH GUST OF 25 TO 35 MPH. * TEMPERATURES...FALLING INTO THE UPPER 20S TO LOWER 30S MONDAY NIGHT. * TIMING...RAIN WILL MIX OR CHANGE TO WET SNOW OVERNIGHT TONIGHT. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE COMPLETELY OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WILL BE MONDAY NIGHT INTO TUESDAY. * IMPACTS...DUE TO THE MILDER GROUND...THE SNOW WILL ACCUMULATE BEST ON ELEVATED SURFACES. THE SNOW AND WIND MAY BRING DOWN TREE LIMBS...CAUSING POWER OUTAGES OR FLUCTUATIONS. LOW VISIBILITIES WILL BE COMMON ACROSS THE HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ WVZ035>038-046-047-281630- /O.EXT.KRLX.WS.A.0004.121029T0600Z-121031T1200Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... MARLINTON...ELKINS 420 AM EDT SUN OCT 28 2012 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * LOCATIONS...BEST CHANCES ACROSS HIGH TERRAIN...BUT CAN NOT BE RULED OUT ALONG THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...RANGING FROM 2 TO 6 INCHES BELOW 2000 FEET...TO ONE TO 2 FEET ABOVE 3000 FEET. * WINDS...INCREASING ON MONDAY WITH GUSTS OF 35 TO 45 MPH. SOME OF THE HIGHEST RIDGES COULD GUST TO NEAR 50 MPH. * TEMPERATURES...FALLING INTO THE UPPER 20S TO MID 30S MONDAY AND MONDAY NIGHT. * TIMING...RAIN WILL CHANGE TO SNOW OVERNIGHT SUNDAY NIGHT ACROSS HIGH TERRAIN. RIVER VALLEYS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WOULD BE MONDAY NIGHT INTO TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. SNOW LOADING...OR THE WEIGHT OF THE SNOW...MAY CAUSE STRUCTURAL DAMAGE. THE COMBINATION OF SNOW AND WIND WOULD LEAD TO REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
148 WWUS41 KRLX 281423 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1023 AM EDT SUN OCT 28 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE HIGHER ELEVATIONS... .A STRONG DISTURBANCE IN THE WINDS ALOFT...WILL PULL HURRICANE SANDY AND ITS REMNANTS WESTWARD ON MONDAY. THIS WOULD PRODUCE HEAVIEST SNOW ACCUMULATIONS ACROSS THE HIGH TERRAIN OF THE MOUNTAINOUS COUNTIES. VAZ003-004-WVZ033>038-046-047-282230- /O.CON.KRLX.WS.A.0004.121029T0600Z-121031T1200Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL... FAYETTEVILLE...MONTGOMERY...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...COWEN...MARLINTON...ELKINS 1023 AM EDT SUN OCT 28 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * LOCATIONS...BEST CHANCES ACROSS HIGH TERRAIN...BUT CAN NOT BE RULED OUT ALONG THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...RANGING FROM 2 TO 6 INCHES BELOW 2000 FEET...TO 1 TO 2 FEET ABOVE 3000 FEET. * WINDS...INCREASING ON MONDAY WITH GUSTS OF 35 TO 45 MPH. SOME OF THE HIGHEST RIDGES COULD GUST TO NEAR 50 MPH. * TEMPERATURES...FALLING INTO THE UPPER 20S TO MID 30S MONDAY AND MONDAY NIGHT. * TIMING...RAIN WILL CHANGE TO SNOW OVERNIGHT SUNDAY NIGHT ACROSS HIGH TERRAIN. RIVER VALLEYS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WOULD BE MONDAY NIGHT INTO TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. SNOW LOADING...OR THE WEIGHT OF THE SNOW...MAY CAUSE STRUCTURAL DAMAGE. THE COMBINATION OF SNOW AND WIND WOULD LEAD TO REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT HEAVY SNOW THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
411 WWUS41 KRLX 282057 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 457 PM EDT SUN OCT 28 2012 ...THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON FOR THE HIGHER ELEVATIONS... .THE REMAINS OF HURRICANE SANDY WILL COMBINE WITH AN UPPER LEVEL LOW AND A COLD FRONT TO PRODUCE HEAVY SNOW AND STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS. WVZ035>038-046-047-290500- /O.UPG.KRLX.WS.A.0004.121029T0600Z-121031T1200Z/ /O.NEW.KRLX.BZ.W.0001.121029T1600Z-121031T2000Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN... MARLINTON...ELKINS 457 PM EDT SUN OCT 28 2012 ...BLIZZARD WARNING IN EFFECT FROM NOON MONDAY TO 4 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 4 PM EDT WEDNESDAY. * LOCATIONS...BEST CHANCES ACROSS HIGH TERRAIN...BUT CAN NOT BE RULED OUT IN THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...RANGING FROM 1 TO 6 INCHES BELOW 2000 FEET...TO 1 TO 2 FEET ABOVE 3000 FEET. * WINDS...INCREASING ON MONDAY WITH GUSTS OF 35 TO 45 MPH. SOME OF THE HIGHEST RIDGES COULD GUST TO NEAR 50 MPH. * VISIBILITIES...WHITEOUT CONDITIONS AT TIMES. * TIMING...RAIN WILL CHANGE TO SNOW OVERNIGHT SUNDAY NIGHT ACROSS HIGH TERRAIN...WITH SOME ACCUMULATIONS OCCURRING SUNDAY NIGHT AND EARLY MONDAY. HEAVIEST ACCUMULATIONS AND STRONGEST WINDS ARE EXPECTED MONDAY AFTERNOON INTO TUESDAY. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WOULD BE MONDAY NIGHT INTO TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. SNOW LOADING...OR THE WEIGHT OF THE SNOW...MAY CAUSE STRUCTURAL DAMAGE...INCLUDING COLLAPSING ROOFS. THE COMBINATION OF SNOW AND WIND WOULD LEAD TO REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$ VAZ003-004-WVZ033-034-290500- /O.UPG.KRLX.WS.A.0004.121029T0600Z-121031T1200Z/ /O.NEW.KRLX.BZ.W.0001.121029T1600Z-121031T0800Z/ DICKENSON-BUCHANAN-MCDOWELL-WYOMING- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH... GARY...WAR...MULLENS...OCEANA...PINEVILLE 457 PM EDT SUN OCT 28 2012 ...BLIZZARD WARNING IN EFFECT FROM NOON MONDAY TO 4 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 4 AM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...BEST CHANCES ACROSS HIGH TERRAIN...BUT CAN NOT BE RULED OUT ALONG THE VALLEYS. * HAZARD TYPES...HEAVY WET SNOW...AND STRONG GUSTY WINDS. * SNOW ACCUMULATIONS...RANGING FROM 1 TO 6 INCHES BELOW 2000 FEET...TO OVER A FOOT ABOVE 2500 FEET. * WINDS...INCREASING ON MONDAY WITH GUSTS OF 30 TO 40 MPH. SOME OF THE HIGHEST RIDGES COULD GUST TO NEAR 45 MPH. * VISIBILITIES...WHITEOUT CONDITIONS AT TIMES. * TIMING...RAIN WILL CHANGE TO SNOW OVERNIGHT SUNDAY NIGHT ACROSS HIGH TERRAIN...BUT HEAVIEST ACCUMULATIONS WILL BE MONDAY AFTERNOON THROUGH TUESDAY. LOWER ELEVATIONS MAY STRUGGLE TO CHANGE OVER TO SNOW. BEST CHANCES FOR CHANGING TO SNOW IN THE LOWER ELEVATIONS WOULD BE MONDAY NIGHT INTO TUESDAY. * IMPACTS...THE HEAVY WET SNOW MAY BRING DOWN TREE LIMBS... CAUSING POWER OUTAGES OR FLUCTUATIONS. SNOW LOADING...OR THE WEIGHT OF THE SNOW...MAY CAUSE STRUCTURAL DAMAGE. THE COMBINATION OF SNOW AND WIND WOULD LEAD TO REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Oct 26, 1:46 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 26, 1:46 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 146 PM EDT FRI OCT 26 2012 .SYNOPSIS... A COLD FRONT OOZES THROUGH THE MIDDLE OHIO VALLY TONIGHT...AND THE CENTRAL APPALACHIANS SATURDAY. SANDY COMBINES WITH A STRONG UPPER LEVEL SYSTEM TO IMPACT THE AREA SUNDAY THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT IS EXTREMELY SLOW MOVING BUT MODELS ARE IN GOOD AGREEMENT. TEMPERATURES ARE REALLY TRICKY. COULD NOT USE A DIURNAL CURVE WITH THE COLD FRONT COMING IN FROM THE WEST. USED A MODEL BLEND BETWEEN THE MAV AND THE MET TO DETERMINE TEMPERATURES. POPS ARE STILL IFFY IN THE EASTERN TERRITORY AS THE DYNAMICS STAY NORTH OF THE REGION SO WE WILL KEEP POPS HIGHEST IN THE WEST. && .SHORT TERM /SATURDAY THROUGH MONDAY/... A SLOW MOVING...TO NEARLY STATIONARY COLD FRONT WILL BE IN THE VICINITY TO START THE SHORT TERM. IT MAY BE RATHER DIFFICULT TO FIND THE EXACT FRONT AT TIMES OVER THE WEEKEND...AS IT MORE DISSIPATES THAN MOVES EAST AS WHAT IS CURRENTLY HURRICANE SANDY APPROACHES. REGARDLESS...PLENTY OF CLOUDS AND PRECIP AROUND...WITH COOLING TEMPERATURE TRENDS. ENOUGH COOL AIR...SURFACE AND ALOFT...SHOULD HAVE MOVED IN BY LATE SUNDAY THAT A SWITCH TO RAIN/SNOW...AND PLAIN OLD SNOW WILL OCCUR IN THE NORTHERN MOUNTAINS WHERE WE SHOULD SEE THE FIRST ACCUMULATIONS FOR THE SEASON SUNDAY NIGHT INTO MONDAY. AFTERNOON TEMPERATURES WILL COOL FROM THE 50S AND 60S ON SATURDAY...TO THE 30S AND 40S BY MONDAY...WITH THE HIGHEST ELEVATIONS IN THE NORTHERN MOUNTAINS NOT EVEN CLIMBING ABOVE FREEZING. BLENDED MOSGUIDE INTO PREVIOUS FORECAST FOR BOTH HIGHS AND LOWS. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... PRIMARY FORECAST CONCERN FOR THIS PERIOD OBVIOUSLY CONTINUES TO REVOLVE AROUND THE POTENTIALLY SIGNIFICANT STORM WHICH NOW APPEARS WILL IMPACT THE NORTHEAST CONUS...AND WHAT IMPACTS OUR FORECAST AREA WILL SEE FROM IT. PLENTY OF UNCERTAINTIES STILL EXIST WITH THE TRACK OF SANDY AND HOW IT WILL INTERACT WITH STRONG COLD AIR INTRUSION OUT OF THE NORTHWEST. THE OP GFS CONTINUES TO KEEP SANDY MUCH FURTHER EAST OUT OVER THE ATLANTIC BEFORE RECURVING IT BACK NORTHWESTWARD AND BRINGING IT ROUGHLY OVER THE NYC AREA BY 00Z WED. THE 12Z EC CONTINUES A GENERAL NORTHERN TRACK AND BRINGS IT ASHORE NEAR THE DELMARVA AREA AROUND 00Z TUE. WILL GO AHEAD AND USE THE TRACK FROM THE NHC WITH REGARD TO OUR FORECAST...WHICH IS ESSENTIALLY A MIDDLE OF THE ROAD TRACK BRINGING THE SFC LOW ASHORE CENTRAL NEW JERSEY EARLY TUESDAY. THIS TRACK WOULD KEEP MUCH OF THE HEAVIER IMPACTS OUT OF OUR FORECAST AREA. OBVIOUSLY SHOULD THE EC SOLUTION PAN OUT...IMPACTS WOULD BE MUCH HIGHER. DESPITE THE UNCERTAINTY WITH SANDY/S TRACK...DID GO AHEAD AND LOWER MAX TEMPS BY SEVERAL DEGREES MONDAY AND TUESDAY WITH GOOD AGREEMENT REGARDING 850MB TEMPS OF AROUND -4C TO -5C WITH PLENTY OF CLOUDS AND POTENTIAL PRECIP...LOWER 40S ACROSS THE LOWLANDS ARE REASONABLE...AND THIS MIGHT EVEN BE A BIT OPTIMISTIC. DID ALSO BUMP UP WINDS/WIND GUSTS AS WELL FROM PREV FCST...WITH A GOOD GRADIENT IN PLACE REGARDLESS OF WHERE SANDY COMES ASHORE. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... COLD FRONT WILL SLOWLY MOVE ACROSS THE TERRITORY THROUGH THE PERIOD. EXPECT VFR CONDITIONS EAST OF THE FRONT AND MVFR CLOUD DECK FORMING BEHIND THE FRONT. EXPECT A BAND OF RAIN BEHIND THE FRONT WHICH COULD CAUSE BRIEF IFR CONDITIONS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: HIGH. ALTERNATE SCENARIOS: TIMING OF LOWER CIGS...VSBYS AND SHOWERS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H L HTS CONSISTENCY H H H H H H H H H M M H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H M H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... BRIEF IFR MAY DEVELOP IN RAIN SHOWERS ALONG COLD FRONT...OR LOWER CLOUDS IMMEDIATELY IN ITS WAKE...SATURDAY INTO SUNDAY. IFR POSSIBLE IN SNOW SHOWERS ACROSS THE HIGHER TERRAIN EARLY NEXT WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MZ/RPY/LS NEAR TERM...RPY/LS SHORT TERM...MZ LONG TERM...50 AVIATION...RPY/LS
Hazardous weather outlook, Oct 26, 9:59 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 959 AM EDT FRI OCT 26 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>035-039-040-271400- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-UPSHUR-BARBOUR- 959 AM EDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ036>038-046-047-271400- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 959 AM EDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH ON SATURDAY. THE REMNANTS OF HURRICANE SANDY COULD MOVE INLAND...ACROSS THE MID ATLANTIC STATES NORTHWEST INTO NORTHERN WEST VIRGINIA MONDAY AND TUESDAY. THESE TWO WEATHER SYSTEM ARE EXPECTED TO INTERACT...TO BRING SIGNIFICANT SNOW AMOUNTS...OF THIS EARLY SEASON...PARTICULARLY ABOVE 2000 FEET...MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Storm Watches in West Virginia, 2012Winter Storm Watches in Virginia, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.